Hail, Traverse
- When
- June 9, 3:35 PM CST
- Where
- Traverse County, 6.75 mi E of Dumont
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.720, -96.290
Quarter size hail fell east of Dumont with no damage reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
Quarter size hail fell east of Dumont with no damage reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 9, 2:29 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 329 PM CDT TUE JUN 9 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 328 PM CDT TUE JUN 9 2015 A COLD FRONT WILL CONTINUE TO TRUDGE SOUTHEAST ACROSS THE REGION LATE THIS AFTN AND EVENING. ISOLATED STORMS ARE EXPECTED YET FOR A FEW HOURS BEFORE DRIER AND COOLER AIRMASS OVERTAKES THE REGION. THE REST OF THE NIGHT LOOKS TRANQUIL AS SURFACE HIGH BUILDS IN. FOR LATER WEDNESDAY THROUGH THURSDAY A NICE LOOKING WAVE BOTH ALOFT AND SFC MOVES ACROSS THE CENTRAL PLAINS...WITH FAIRLY WIDESPREAD RAIN/THUNDER EXPECTED ACROSS THE FORECAST AREA...ESPECIALLY OVER THE WEST AND SOUTH PARTS. AFTER THIS EVENING MLCAPES ARE SOMEWHAT WEAK AND SHEAR LOOKS PRETTY MARGINAL SO NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER...MOST OF THAT SHOULD HUG THE BOUNDARY DOWN SOUTH OVER THE CENTRAL PLAINS. TEMPERATURES WILL BE EITHER CLOSE TO NORMAL OR A BIT BELOW NORMAL GIVEN EXPECTED CLOUDS/RAIN...PARTICULARLY ON THURSDAY. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 328 PM CDT TUE JUN 9 2015 THE LONG TERM STARTS WITH MAINLY DRY CONDITIONS UNDER UPPER LEVEL RIDGING FRIDAY AND SATURDAY. HOWEVER A MORE ACTIVE PATTERN WILL FOLLOW EARLY NEXT WEEK AS A TROUGH EXTENDS FROM CANADA BACK THROUGH THE PACIFIC NORTHWEST...TRANSITIONING THE UPPER FLOW BACK TO THE SOUTHWEST OVER THE NORTHERN PLAINS. SEVERAL DIFFERENT SHORTWAVES WILL BE WORKING THEIR WAY ACROSS THE REGION...ALTHOUGH AS USUAL...TRACK AND TIMING VARY BETWEEN MODELS...AND THE BROADBRUSHED SUPERBLEND POPS REMAIN IN THE FORECAST. THE MOST NOTABLE SHORTWAVE IN THE EXTENDED LOOKS LIKE IT WILL INFLUENCE THE REGION LATE MONDAY INTO TUESDAY. TEMPERATURES OVERALL APPEAR TO BE NEAR OR JUST SLIGHTLY ABOVE NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1216 PM CDT TUE JUN 9 2015 A COLD FRONT WILL DROP SOUTHEAST OUT OF NORTH DAKOTA AND ACROSS SOUTH DAKOTA/WEST CENTRAL MINNESOTA THIS AFTERNOON. WINDS WILL SWITCH FROM THE SOUTHWEST TO WEST THEN AROUND TO THE NORTHWEST AS THE FRONT PASSES. THUNDERSTORMS ARE POSSIBLE...MAINLY AFFECTING THE KATY VICINITY THIS AFTERNOON. STRONG WINDS AND HAIL ARE POSSIBLE WITH ANY THUNDERSTORMS THAT DO DEVELOP. CONVECTION WILL DISSIPATE THIS EVENING...AND VFR CONDITIONS WILL RETURN OVERNIGHT AND INTO WEDNESDAY MORNING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TDK LONG TERM...SERR AVIATION...SERR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 406 AM CDT TUE JUN 9 2015 MNZ039-046-SDZ006>008-011-017>023-034>037-051-100915- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO- 406 AM CDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY HOT TEMPERATURES ARE EXPECTED TODAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY BETWEEN 3 PM AND 7 PM CDT. SOME THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SDZ003>005-009-010-015-016-033-045-048-100915- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-STANLEY- JONES-LYMAN- 406 AM CDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY HOT TEMPERATURES ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON. SD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 316 PM CDT TUE JUN 9 2015 SDZ008-011-020-021-092100- CODINGTON SD-GRANT SD-DAY SD-ROBERTS SD- 316 PM CDT TUE JUN 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRANT...SOUTHEASTERN DAY...NORTHEASTERN CODINGTON AND SOUTHERN ROBERTS COUNTIES UNTIL 400 PM CDT... AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BITTER LAKE...OR 18 MILES SOUTHEAST OF WEBSTER... MOVING SOUTHEAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTH SHORE...WAVERLY...STOCKHOLM...TWIN BROOKS...TROY AND MARVIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4516 9733 4532 9721 4524 9667 4497 9690 TIME...MOT...LOC 2016Z 297DEG 30KT 4521 9718 FOWLE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
343 PM CDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 8 SSW SUMMIT 45.19N 97.10W
06/09/2015 E0.70 INCH GRANT SD PUBLIC
ESTIMATED WIND SPEEDS AROUND 40 MPH... NO NOTICEABLE
DAMAGE FROM HAIL OR WIND
&&
EVENT NUMBER ABR1500344
VIPONDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
358 PM CDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 7 S SUMMIT 45.20N 97.05W
06/09/2015 E60 MPH GRANT SD PUBLIC
ALSO HAD DIME SIZE HAIL WITH SMALL TREE BRANCHES BLOWN
DOWN
&&
EVENT NUMBER ABR1500345
VIPONDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
400 PM CDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 8 NW SOUTH SHORE 45.18N 97.04W
06/09/2015 E60 MPH GRANT SD PUBLIC
ALSO HAD DIME SIZE HAIL WITH SMALL TREE BRANCHES BLOWN
DOWN
&&
CORRECTED LOCATION
EVENT NUMBER ABR1500345
VIPONDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
407 PM CDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 7 S SUMMIT 45.20N 97.05W
06/09/2015 E0.88 INCH GRANT SD PUBLIC
HAIL LASTED ABOUT 5 MINUTES WITH ESTIMATED WIND SPEEDS
BETWEEN 40-50 MPH... NO DAMAGE NOTICEABLE
&&
EVENT NUMBER ABR1500346
VIPONDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
422 PM CDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 2 NNE SOUTH SHORE 45.13N 96.92W
06/09/2015 E1.25 INCH CODINGTON SD PUBLIC
ESTIMATED WIND GUSTS AROUND 50 MPH... HAIL BROKE A
BEDROOM WINDOW... SOME VEGETABLE PLANTS FLATTENED
&&
EVENT NUMBER ABR1500347
VIPONDThe Aberdeen radar (KABR), 168 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588002.